Washington, 2015Wildfire in Washington, September 1 to 30, 2015
September 1 to 30, 2015 · NWS OTX · 1 event in 1 county or zone
This lightning caused complex of wildfires burned 65,587 acres and cost over $34 million dollars to suppress.
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
This lightning caused complex of wildfires burned 65,587 acres and cost over $34 million dollars to suppress.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before the first event at Aug 31, 9:29 PM PST, 2 hours 31 minutes earlier.
Area forecast discussion, Aug 31, 9:29 PM PST, 2 hours 31 minutes before
Area Forecast Discussion
National Weather Service Spokane WA
1029 PM PDT MON AUG 31 2015
.SYNOPSIS...
Light rain in the northern mountains will slowly creep north
tonight. Tuesday will feature dry and breezy conditions. A weak
cold front brings a reinforcing shot of cooler air Wednesday
along with a chance for showers and gusty winds. A cooler and
showery weather pattern will linger over the region late week and
into the weekend.
&&
.DISCUSSION...
Light rain has ended across the northern mountains this evening
and radar mosaic is showing lighter returns along the Cascade
crest. Water vapor satellite imagery shows a weak impulse tracking
across the region and there is enough resident moisture to wring
out a few light showers across the northern mountains overnight
but probably not more than a few hundredths of an inch will fall.
Winds in the more sheltered valleys have quieted down tonight but
the ridgetops and exposed areas like the Waterville Plateau remain
a bit breezy. I have not seen any reduction in visibility in smoke
from area wildfires but smoke models continue to bring some into
the northernmost valleys and also into the Lewis-Clark Valley
overnight. The Lewiston area is vulnerable from fires to the
southwest in NE oregon and also from the southeast from Central
Idaho wildfires. This is the only TAF site that shows enough
confidence to place a visibility restriction in the aviation
forecast. All in all, a rather quiet night weatherwise. /Kelch
&&
.AVIATION...
06Z TAFS: Areas of light rain will continue across the Cascade
crest and far northern WA tonight but will not impact any TAF
site. Smoke models still bring some smoke from near Pomeroy toward
the KLWS corridor and if this is the case, nocturnal inversions
could result in some reductions of VIS until morning. Confidence
is low due to uncertainty with burning behavior of the NE Oregon
wildfire. KLWS is also vulnerable to smoke from the southeast
where fires are burning in central ID. Some smoke is expected to
settle into the valleys of northern WA and northern panhandle of
Idaho. Breezy early evening winds will diminish overnight but will
become breezy again Tuesday afternoon. /EK
&&
.PRELIMINARY POINT TEMPS/POPS...
Spokane 50 75 52 68 44 66 / 10 10 20 10 10 20
Coeur d'Alene 50 74 52 67 43 65 / 10 10 20 20 10 20
Pullman 47 76 50 68 42 66 / 10 0 20 30 10 20
Lewiston 55 83 58 73 49 71 / 0 0 10 20 10 20
Colville 49 74 50 70 40 68 / 20 10 20 30 10 30
Sandpoint 46 72 48 66 40 64 / 20 10 20 20 10 30
Kellogg 46 73 49 65 41 63 / 10 0 20 40 20 20
Moses Lake 53 77 53 73 47 71 / 10 10 10 10 10 10
Wenatchee 54 75 56 71 50 70 / 10 10 10 10 10 10
Omak 48 75 49 72 43 69 / 10 20 20 20 10 20
&&
.OTX WATCHES/WARNINGS/ADVISORIES...
ID...None.
WA...None.
&&
Hazardous weather outlook, Aug 31, 2:05 AM PST, 21 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPOKANE WA
305 AM PDT MON AUG 31 2015
IDZ001>004-026-027-WAZ031>038-041>044-011015-
NORTHERN PANHANDLE-COEUR D'ALENE AREA-IDAHO PALOUSE-
CENTRAL PANHANDLE MOUNTAINS-LEWISTON AREA-
LEWIS AND SOUTHERN NEZ PERCE COUNTIES-NORTHEAST BLUE MOUNTAINS-
LOWER GARFIELD AND ASOTIN COUNTIES-WASHINGTON PALOUSE-
MOSES LAKE AREA-UPPER COLUMBIA BASIN-SPOKANE AREA-
NORTHEAST MOUNTAINS-OKANOGAN HIGHLANDS-WENATCHEE AREA-
EAST SLOPES NORTHERN CASCADES-OKANOGAN VALLEY-WATERVILLE PLATEAU-
305 AM PDT MON AUG 31 2015
This Hazardous Weather Outlook is for portions of North Idaho...
North Central Idaho...Central Washington...East Central
Washington...North Central Washington...Northeast Washington and
Southeast Washington.
.DAY ONE...TODAY AND TONIGHT
No hazardous weather is expected at this time.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
A cold front will move through the area on Wednesday and bring
gusty winds for the afternoon. Afternoon thunderstorms will also
be possible across the northern mountains of Washington on
Wednesday.
Wildfire, East Slopes Northern Cascades
- When
- September 1, 12:00 AM PST to September 30, 12:00 AM PST
- Where
- East Slopes Northern Cascades forecast zone
- Reported by
- Other Federal Agency
This lightning caused complex of wildfires burned 65,587 acres and cost over $34 million dollars to suppress.
- Wildfire
- A fire burning in wildland vegetation, with its acreage and damage where known.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Drought in Mississippi, September 1 to 30, 2015$5.6 million · 14 events
- Flooding in Iowa, September 1 to 2, 2015$350,000 · 2 events
- Drought in Texas, September 1 to 30, 2015$19,000 · 26 events
- High Surf in Hawaii, September 1 to 8, 20151 injured · 19 events
- Drought in Texas, September 1 to 30, 201519 events
- Drought in Oklahoma, September 1 to 30, 201514 events
- Drought in Texas, September 1 to 30, 201511 events
- Drought in California, September 1 to 30, 201511 events
- Flash Flooding and Heavy Rain in Hawaii, September 1 to 4, 201511 events
- Drought in Louisiana, September 1 to 30, 201510 events
- Drought in California, September 1 to 30, 20157 events
- Drought in Arkansas, September 1 to 30, 20155 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 602336.